Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Costochondritis, taken narcotics, anti inflammatory medicines, Pain in right chest - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello, tp you
User :   I'm suffering from costocondritis for the last 1 month. I have taken narcotics and anti inflammatory medicines. Nothing seems to help me. I have very bad pain on my right chest and it radiates to my right arm
User :   Im a 25 yr old female
Doctor :   ff
Doctor :   have you got any Xrays ?
Doctor :   and has this confirmed as costochondritis ?
Doctor :   are u there ?
Doctor :   Are u there ?
User :   yes
User :   i had a chest xray and a ct scan they told i have inflammation in the lungs by the ER doctor. But my family physician mentioned it as costochondritis
Doctor :   both are different issues
Doctor :   costochondritis is a inflammation of the cartilage
User :   well this is what im being told and i dont have any of my reports as they are sent directly to my doctors office
Doctor :   and pneumonitis is inflammation of lung tissue , this present s with, breathing issues ,. chest pain on inspiration , fever, cough etc
User :   i could feel the swelling on the upper part of my chest. I have shortness of breath even if I walk for a short distance. I start to sweat and get severe pain. My doctor told me i dont have pneumonia
Doctor :   costochondritis - does not have the issues as with lung inflammation, and just causes pain on pressure at the affected site
User :   im actually confused and need some real help to get rid of this pain as it affects my daily activities and work
Doctor :   i understand
Doctor :   has he given u any medications ?
User :   yes. I was initially given naproxen then oxycodone 5 mg and currently diclofenac 50 mg
Doctor :   ok
Doctor :   any antibiotics ?
User :   i do get palpitations at times and my heart rate just goes above 100
User :   no, im not taking any antibiotic. I live in canada and its my 1st winter here. They have told im affected by the cold weather as well
Doctor :   any running nose , nose blocks etc ?
User :   no.. i get wheezing and i am on inhalers for that.
Doctor :   ok
Doctor :   may i know what inhaler u use ?
User :   flovent & ventolin (only when needed)
Doctor :   have the pain killers helped your symptoms of pain ?
Doctor :   are u there ?
User :   yes. i have no relief from pain killers. Except for the narcotics i sleep immediately but often i get up with pain
Doctor :   have any blood tests, SED rate been checked ?
User :   i did have blood tests but im not sure what they tested and also they have not told me anyhing. This was done at the emergency
Doctor :   you might be helped by a dose of antibiotics to reduce any inflammation and infection in the lungs
User :   ok. is there anything else i can do to reduce the pain?
Doctor :   and a dose of prednisone, to help with the inflammation in the lungs and the chest
Doctor :   this will also help the pain too
User :   is it something to be worried about?
Doctor :   no , nothing to be worried about
Doctor :   this is just a reaction of the body
User :   ok. thank you very much for your help
Doctor :   you are most welcome
Doctor :   take care and have a good evening
Doctor :   hope your questions have been answered and doubts cleared
User :   yes. you have good day
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor